The inviscid limit behavior for smooth solutions of the Boussinesq system. (English) Zbl 1291.35242

Summary: The inviscid limit problem for the smooth solutions of the Boussinesq system is studied in this paper. We prove the \(H^s\) convergence result of this system as the diffusion and the viscosity coefficients vanish with the initial data belonging to \(H^s\). Moreover, the \(H^s\) convergence rate is given if we allow more regularity on the initial data.


35Q35 PDEs in connection with fluid mechanics
35B25 Singular perturbations in context of PDEs
Full Text: DOI


[1] Majda, A., Introduction to PDEs andWaves for the Atmosphere and Ocean. Introduction to PDEs andWaves for the Atmosphere and Ocean, Courant Lecture Notes in Mathematics, 9 (2003), AMS/CIMS · Zbl 1278.76004
[2] Pedlosky, J., Geophysical Fluid Dynamics (1987), New York, NY, USA: Springer, New York, NY, USA · Zbl 0713.76005
[3] Cannon, J. R.; DiBenedetto, E., The initial value problem for the Boussinesq equations with data in \(L^p\), Approximation Methods for Navier-Stokes Problems. Approximation Methods for Navier-Stokes Problems, Lecture Notes in Mathematics, 771, 129-144 (1980), Berlin, Germany: Springer, Berlin, Germany · Zbl 0429.35059 · doi:10.1007/BFb0086903
[4] Chae, D.; Nam, H.-S., Local existence and blow-up criterion for the Boussinesq equations, Proceedings of the Royal Society of Edinburgh A, 127, 5, 935-946 (1997) · Zbl 0882.35096 · doi:10.1017/S0308210500026810
[5] Chae, D., Global regularity for the 2D Boussinesq equations with partial viscosity terms, Advances in Mathematics, 203, 2, 497-513 (2006) · Zbl 1100.35084 · doi:10.1016/j.aim.2005.05.001
[6] Foias, C.; Manley, O.; Temam, R., Attractors for the Bénard problem: existence and physical bounds on their fractal dimension, Nonlinear Analysis. Theory, Methods & Applications, 11, 8, 939-967 (1987) · Zbl 0646.76098 · doi:10.1016/0362-546X(87)90061-7
[7] Guo, B., Spectral method for solving two-dimensional Newton-Boussinesq equations, Acta Mathematicae Applicatae Sinica, 5, 27-50 (1989)
[8] Guo, B., Nonlinear Galerkin methods for solving two-dimensional Newton-Boussinesq equations, Chinese Annals of Mathematics B, 16, 3, 379-390 (1995) · Zbl 0838.35055
[9] Hou, T. Y.; Li, C., Global well-posedness of the viscous Boussinesq equations, Discrete and Continuous Dynamical Systems A, 12, 1, 1-12 (2005) · Zbl 1274.76185
[10] Taniuchi, Y., A note on the blow-up criterion for the inviscid 2-D Boussinesq equations, The Navier-Stokes Equations: Theory and Numerical Methods. The Navier-Stokes Equations: Theory and Numerical Methods, Lecture Notes in Pure and Applied Mathematics, 223, 131-140 (2002), New York, NY, USA: Dekker, New York, NY, USA · Zbl 0991.35070
[11] Constantin, P., Note on loss of regularity for solutions of the 3-D incompressible Euler and related equations, Communications in Mathematical Physics, 104, 2, 311-326 (1986) · Zbl 0655.76041 · doi:10.1007/BF01211598
[12] Constantin, P., On the Euler equations of incompressible fluids, American Mathematical Society, 44, 4, 603-621 (2007) · Zbl 1132.76009 · doi:10.1090/S0273-0979-07-01184-6
[13] Dutrifoy, A., On 3-D vortex patches in bounded domains, Communications in Partial Differential Equations, 28, 7-8, 1237-1263 (2003) · Zbl 1030.76011 · doi:10.1081/PDE-120024362
[14] Kato, T., Nonstationary flows of viscous and ideal fluids in \(\mathbb{R}^3, 9, 296-305 (1972)\) · Zbl 0229.76018
[15] Masmoudi, N., Remarks about the inviscid limit of the Navier-Stokes system, Communications in Mathematical Physics, 270, 3, 777-788 (2007) · Zbl 1118.35030 · doi:10.1007/s00220-006-0171-5
[16] Masmoudi, N., Examples of singular limits in hydrodynamics, Handbook of Differential Equations, 195-275 (2007), Amsterdam, The Netherlands: North-Holland, Amsterdam, The Netherlands · Zbl 1205.35230 · doi:10.1016/S1874-5717(07)80006-5
[17] Swann, H. S. G., The convergence with vanishing viscosity of nonstationary Navier-Stokes flow to ideal flow in \(R^3\), Transactions of the American Mathematical Society, 157, 373-397 (1971) · Zbl 0218.76023
[18] Coifman, R. R.; Meyer, Y., Nonlinear harmonic analysis, operator theory and P.D.E, Beijing Lectures in Harmonic Analysis, 112, 3-45 (1986), Princeton, NJ, USA: Princeton University Press, Princeton, NJ, USA · Zbl 0623.47052
[19] Kato, T., Liapunov functions and monotonicity in the Navier-Stokes equation, Functional-Analytic Methods for Partial Differential Equations, 1450, 53-63 (1990), Berlin, Germany: Springer, Berlin, Germany · Zbl 0727.35107 · doi:10.1007/BFb0084898
[20] Majda, A. J.; Bertozzi, A. L., Vorticity and Incompressible Flow, 27 (2002), Cambridge, UK · Zbl 0983.76001
This reference list is based on information provided by the publisher or from digital mathematics libraries. Its items are heuristically matched to zbMATH identifiers and may contain data conversion errors. In some cases that data have been complemented/enhanced by data from zbMATH Open. This attempts to reflect the references listed in the original paper as accurately as possible without claiming completeness or a perfect matching.